# SDR AUS20020942

- Difficulty date: July 22, 2002
- Submitted: September 6, 2002
- Operation: General aviation
- Make and model: Piper PA-25-235
- Engine: Lyc O540A1D5
- Propeller: Mcauly 1A200FA
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bolt
- Part number: STD2209
- Condition: Loose
- Location: Reciprocating En
- Component: Reciprocating En, Lyc, O540A1D5
- Stage of operation: CR
- Nature of condition: E
- Precautionary procedure: K

## Discrepancy

(AUS) ENGINE CRANKSHAFT GEAR RETAINING BOLT LOOSE. THE BOLT HEAD WASWORN DOWN FROM RUBBING ON THE INSIDE OF THE OIL PUMP DRIVESHAFT.THE CRANKSHAFT GEAR ROTATED ON THE BOLT, SHEARING THE DRIVE DOWEL AND GEAR TEETH. THE LH MAGNETO DRIVE GEAR DAMAGED IN AREA WHERE THE DRIVE COUPLING LUGS CONTACTED THE SIDES OF THE CUSHIONRETAINING POCKET. GEAR TOOTH DAMAGE TRANSFERRED BETWEEN GEARS,WITH BROKEN TOOTH FOUND WEDGED BETWEEN THE TEETH OF THE IDLER GEAR . ONE TOOTH BROKEN OFF IDLER GEAR. LH MAGNETODISTRIBUTOR  GEAR TEETH STRIPPED. OIL PUMP HOUSING SCORED. GEAR PNO 13S19647.  BOLT PNO STD 2209. CRANKSHAFT PNO 75039.
